MAUDE Adverse Event Report: EDWARDS LIFESCIENCES SAPIEN 3 PULMONIC DELIVERY SYSTEM; PULMONARY VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

EDWARDS LIFESCIENCES SAPIEN 3 PULMONIC DELIVERY SYSTEM; PULMONARY VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number 9630PL29A
Medical Device Problem Codes Inflation Problem (1310); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/16/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the field clinical specialist (fcs), during a transfemoral tpvr procedure with a 29mm sapien valve in an alterra present, the team was unable to deploy the sapien 3 valve due to the patient's tortuous anatomy and kinking of the pulmonic delivery system valve housing.Upon removal, the valve was observed to be damaged due to anatomical turns from the right ventricle to the pulmonary artery.Per report, the alterra prestent system was deployed as planned.The case was aborted.
 
Additional Manufacturer Narrative
Investigation is still ongoing.
 
Additional Manufacturer Narrative
It was initially reported by the field clinical specialist (fcs), that during a transfemoral tpvr procedure with a 29mm sapien valve in an alterra present, the team was unable to deploy the sapien 3 valve due to the patient's tortuous anatomy and kinking of the pulmonic delivery system valve housing.Upon removal, the valve was observed to be damaged due to anatomical turns from the right ventricle to the pulmonary artery.Per report, the alterra prestent system was deployed as planned, and the 29mm sapien 3 valve was not implanted.The case was aborted.Per follow up received, it was reported that inflation was not attempted during the procedure as it was initially perceived to have been the issue.As there was no inflation issue, and based on re-assessment from the additional information received, this complaint is no longer considered to be a reportable event and a corrected report is being submitted.

Brand Name
SAPIEN 3 PULMONIC DELIVERY SYSTEM
Common Device Name
PULMONARY VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key18311418
Report Number2015691-2023-18297
Device Sequence Number6718534
Product Code NPV
UDI-Device Identifier00690103210873
UDI-Public(01)00690103210873(17)240417(11)220418
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P200015
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/17/2024
Device Model Number9630PL29A
Device Lot Number64248688
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/16/2023
Supplement Date Received by Manufacturer01/24/2024
Initial Report FDA Received Date12/12/2023
Supplement Report FDA Received Date01/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown